Alert archive / Nevada / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Elko, NV

August 31, 2013Nye County, Nevada

NWS Elko, NV issued this flash flood warning at Aug 31, 2013, 2:57 PM PDT for Nye County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 2:57 PM PDT (21:57 UTC)
Expired
Aug 31, 2013, 6:00 PM PDT
In force
3 hr
Issued by
NWS Elko, NV
Area
Storm-based polygon
Flood severity
None

County Nye County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WGUS55 KLKN 312157
FFWLKN
NVC023-010100-
/O.NEW.KLKN.FF.W.0009.130831T2157Z-130901T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
257 PM PDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL NYE COUNTY IN SOUTH CENTRAL NEVADA...

* UNTIL 600 PM PDT

* AT 251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS CONTINUING TO DEVELOP NEAR WARM SPRINGS...ALONG U.S.   
HIGHWAY 6 AND STATE HIGHWAY 375. EARLIER THUNDERSTORMS HAVE PRODUCED 
HEAVY RAIN IN THIS AREA...WITH LIGHTNING DATA INDICATING STRONG 
STORMS TRAINING OVER THE WARNING AREA.

LOCATIONS NEAR THE PATH OF INCLUDE...MAINLY RURAL AREAS OF CENTRAL 
NYE COUNTY...WARM SPRINGS...U.S. HIGHWAY 6...STATE HIGHWAY 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3843 11618 3819 11597 3807 11643 3827 11651

$$

TURNER
2 follow-up statements
579 
WGUS75 KLKN 312246
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
346 PM PDT SAT AUG 31 2013

NVC023-010100-
/O.CON.KLKN.FF.W.0009.000000T0000Z-130901T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
346 PM PDT SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
CENTRAL NYE COUNTY...

AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING 
DATA INDICATED THAT THUNDERSTORMS HAVE DIMINISHED OVER AND NEAR THE 
WARNED AREA. RUNOFF WILL CONTINUE OVER THE NEXT HOUR...AFFECTING 
U.S. HIGHWAY 6 AND STATE HIGHWAY 375. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.

&&

LAT...LON 3843 11618 3819 11597 3807 11643 3827 11651

$$

TURNER
300 
WGUS75 KLKN 312313
FFSLKN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
413 PM PDT SAT AUG 31 2013

NVC023-312321-
/O.CAN.KLKN.FF.W.0009.000000T0000Z-130901T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NYE NV-
413 PM PDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL NYE
COUNTY...

THUNDERSTORMS HAVE ENDED OVER THE WARNED AREA...AND RUNOFF CONTINUES
TO DIMINISH. THEREFORE...THE FLASH FLOOD WARNING IS CANCELLED. 

&&

LAT...LON 3843 11618 3819 11597 3807 11643 3827 11651

$$

TURNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:00 PM PDT, 57 minutes earlier.

Area forecast discussion, Aug 31, 2:00 PM PDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 PM PDT SAT AUG 31 2013

.SYNOPSIS...MONSOON MOISTURE WILL ALLOW THUNDERSTORMS TO CONTINUE
ACROSS CENTRAL NEVADA THROUGH SUNDAY. MOISTURE WILL SURGE
NORTHWARD SUNDAY NIGHT AND MONDAY...SPREADING THUNDERSTORMS INTO
NORTHERN NEVADA. MONSOON MOISTURE WILL PERSIST ACROSS MUCH OF
EASTERN NEVADA...FOR A CHANCE OF THUNDERSTORMS EACH DAY THROUGH
MUCH OF NEXT WEEK.

&&

.SHORT TERM...TONIGHT THROUGH LABOR DAY.

DRY AIR IN CONTROL ACROSS NORTHERN NEVADA THIS AFTERNOON, WITH
MOSTLY SUNNY SKIES, PERSISTENT HAZE AND SMOKE, AND DEWPOINTS ONLY
IN THE TEENS AND 20S. QUITE A DIFFERENT STORY ACROSS NYE AND WHITE
PINE COUNTIES WHERE MONSOON MOISTURE IS QUITE DEEP AND DEWPOINTS
IN THE 50S ARE COMMON. EARLIER ISSUED A FLASH FLOOD WATCH FOR NYE
AND WHITE PINE COUNTIES THROUGH 11 PM. RADAR/SATELLITE/LIGHTNING
DATA REVEAL SCATTERED THUNDERSTORMS ACROSS THESE ZONES AS OF 1 PM,
WITH THE HIGHEST CONCENTRATION ACROSS RURAL CENTRAL NYE COUNTY.
WITH 700 MB FLOW NEAR DEAD CALM, STORMS ARE BARELY MOVING,
STATIONARY, OR SIMPLY PROPOGATING OFF THEIR OWN OUTFLOW
BOUNDARIES. LOCALLY HEAVY RAIN AND LOCALIZED FLOODING IS LIKELY
ACROSS NYE AND WHITE PINE COUNTY INTO THIS EVENING. A FEW STORMS
MAY WANDER AS FAR NORTH AS NEAR EUREKA AND SOUTHERN ELKO COUNTY,
BUT NAM MODEL SUGGESTS THE DRY AIR ACROSS NORTHERN NEVADA WILL
HOLD TOUGH, KEEPING THE NORTHERN ZONES DRY THROUGH THIS EVENING.

THUNDERSTORM COVERAGE WILL DECREASE SHARPLY AFTER SUNSET, WITH THE
LOSS OF DAYTIME HEATING. GFS KEEPS INSTABILITY ACROSS CENTRAL
NEVADA OVERNIGHT, SO ALLOWED FOR A MENTION OF ISOLATED STORMS IN
THE FORECAST ALONG AND SOUTH OF U.S. HIGHWAY 50 THROUGH SUNDAY
MORNING.

SUNDAY...ANOTHER ACTIVE ROUND OF CONVECTION EXPECTED ACROSS
CENTRAL NEVADA. INHERITED FLASH FLOOD WATCH LOOKS LIKE A GREAT
CALL, IN FACT DECIDED TO EXPAND THE WATCH TO INCLUDE SOUTHERN
LANDER, SOUTHERN EUREKA, AND NW NYE COUNTIES. MOISTURE QUALITY
REMAINS STRONG OR IMPROVES MORE ON SUNDAY, AND THE FLASH FLOOD
WATCH AREA ROUGHLY CORRELATES WHERE PRECIPITABLE WATER IS
FORECASTED BY NAM TO BE NEAR OR ABOVE 1 INCH. GFS IS EVEN STRONGER
WITH THE MOISTURE SURGE SUNDAY, WITH THE 1 INCH THRESHOLD BEING
REACHED NEAR ELKO BY 5 PM, AND PW APPOACHING 1.5 INCH ACROSS OUR
SOUTHERN ZONES. NEEDLESS TO SAY, ANY STORMS ON SUNDAY WILL BE
PROLIFIC RAIN PRODUCERS, WITH LOCALIZED FLOODING A CONCERN. 700 MB
FLOW DOES INCREASE A SMIDGE SUNDAY, UP TO 5-10 KTS, SO STORMS WILL
LIKELY SHOW A SLOW DRIFT TO THE NORTH. MOISTURE WILL BEGIN
RETURNING TO NE NEVADA SUNDAY AFTERNOON, SO INCREASED POPS FOR
MAINLY ELKO COUNTY, BUT KEPT THE HEAVY RAIN WORDING IN CENTRAL
NEVADA IN THE FLASH FLOOD WATCH AREA.

MONDAY...MOISTURE AND INSTABILITY FLOW NORTH, ENCOMPASSING NE
NEVADA AND ELKO COUNTY. INCREASED THUNDERSTORM COVERAGE ACROSS
MUCH OF ELKO COUNTY TO THE SCATTERED TO NUMEROUS CATEGORY, AND
THIS WILL BE AN IMPORTANT CONSIDERATION FOR OUTDOOR LABOR DAY
ACTIVITIES. 700 MB FLOW INCREASES A TAD MORE TO 10-15 KTS, SO
SOMEWHAT FASTER STORM MOTION WILL HELP ALLEVIATE THE FLOODING
THREAT ACROSS NE NEVADA ON LABOR DAY. THAT SAID, GIVEN MONDAY IS A
HOLIDAY, FUTURE SHIFTS WILL NEED TO MONITOR FOR THUNDERSTORM
IMPACTS.  TURNER

.LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. MODELS STILL AGREE
FAIRLY WELL THROUGH THURSDAY THEN DIFFER WITH SPEED OF PUSHING THE
UPPER LOW LOCATED IN PACIFIC NW EASTWARD. FOR SUNDAY NIGHT...THE CWA
IS STILL UNDER THE INFLUENCE OF THE "MONSOON" MOISTURE EXTENDING
FROM THE GULF OF CALIFORNIA INTO THE GREAT BASIN. POPS AND QPF WILL
BE BEST OVER ELKO COUNTY. COULD BE REALLY INTERESTING MONDAY AS
LOW LEVEL MOISTURE INCREASES ALONG WITH LIS ZERO TO -4. TUESDAY
THROUGH THURSDAY...UPPER LOW REMAINS OFF WEST COAST WITH SURFACE LOW
REMAINING OVER MUCH OF THE CWA FOR CONTINUED THUNDERSTORM ACTIVITY
ALONG WITH LOCAL AREAS OF BRIEF HEAVY RAINS. PREVIOUS GFS RUNS HAD
THE CWA MOSTLY DRY DURING THIS TIME FRAME. FOR FRIDAY...GFS BRINGS
IN THE DRIER AIRMASS TO HUMBOLDT COUNTY WHILE NOW THE REST OF THE
CWA REMAINS UNSTABLE AND BY SATURDAY IT EXTENDS THE DRY AIRMASS
SLIGHTLY INTO WESTERN ELKO COUNTY. MEANWHILE...THE EC PUSHES TROF
ACROSS THE PACIFIC NORTHWEST KEEPING MOST OF THE ZONES DRY UNDER
WESTERLY FLOW ALOFT. UNTIL MODELS BECOME IN BETTER AGREEMENT...
WILL HAVE NO MENTION OF POPS IN FORECAST ON DAYS 6 AND 7.  JH

&&

.AVIATION...VFR ALL TERMINALS. KWMC AND KEKO SUBJECT TO PATCHY SMOKE
BUT SHOULD REMAIN ALOFT. SUBTROPICAL MOISTURE WILL CONTINUE OVER
CENTRAL AND EASTERN NEVADA FOR -TSRA INTO THIS EVENING AND AGAIN ON
SUNDAY...BUT EXTENDS INTO KEKO.  SOME GUSTY WINDS MAY OCCUR AT KELY
AND KTPH...BUT MAIN ISSUE WILL BE BRIEF HEAVY RAINS.  JH

&&

.FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS, WITH LALS OF
4-5, WILL CONTINUE ACROSS CENTRAL NEVADA THROUGH THIS EVENING.
COVERAGE WILL DECREASE SHARPLY OVERNIGHT.

SUNDAY...ANOTHER ROUND OF THUNDERSTORMS IN THE AFTERNOON AND
EVENING, WITH AGAIN THE BEST COVERAGE ACROSS FWZ 457, 455 AND 454.
CONVECTION WILL FORM IN A VERY MOIST ATMOSPHERE, AND BE VERY SLOW
MOVING, SO LOCALIZED FLOODING IS POSSIBLE. THIS THREAT WILL BE
ENHANCED ON RECENT BURN SCARS. LIGHTNING WILL BE WIDESPREAD AGAIN,
BUT HIGH HUMIDITY AND PLENTIFUL RAIN WILL KEEP THE IGNITION THREAT
LOW.

MONDAY...MOISTURE AND INSTABILITY FLOW NORTHWARD, WITH
THUNDERSTORM COVERAGE INCREASING ACROSS THE NORTHERN FWZ.  TURNER

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHEASTERN
NYE COUNTY...NORTHWESTERN NYE COUNTY...WHITE PINE COUNTY.

FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN
LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY.

&&

99/87/87/99
Hazardous weather outlook, Aug 31, 2:52 AM PDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
252 AM PDT SAT AUG 31 2013

NVZ030-031-033>041-011000-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
252 AM PDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

LEFTOVER TROPICAL MOISTURE WILL KEEP CENTRAL NEVADA POTENTIALLY WET
TODAY AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINS AND
BRIEF STRONG GUSTY WINDS...ALONG WITH FREQUENT DEADLY AND
DESTRUCTIVE LIGHTNING. MOST LIKELY AREAS WILL BE WHITE PINE
COUNTY...AND NORTHEAST NYE COUNTY...BUT AREAS OUTSIDE THIS COULD
ALSO HAVE ISOLATED HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH IS IN EFFECT FOR WHITE PINE COUNTY AND
NORTHEAST NYE COUNTY FOR SUNDAY AND SUNDAY EVENING. THIS AREA WILL
BE SWAMPED BY TROPICAL MOISTURE WHICH WILL CONTRIBUTE TO VERY
HEAVY RAINS. VERY SLOW MOVING THUNDERSTORMS WILL DEVELOP WHICH
MEANS THAT SUPER HEAVY RAINS WILL FALL IN ONE LOCATION. SOME
LOCATIONS WILL RECEIVE REPEAT STORMS OVER A LONG PERIOD...WHILE
OTHERS WILL JUST GET HAMMERED BY STORMS THAT MOVE NO WHERE. RECENT
STORMS HAVE A HISTORY OF PRODUCING BETWEEN ONE HALF INCH AND TWO
INCHES OF RAIN IN ABOUT AN HOUR. THIS WILL LEAD TO FLOODING OF
ROADS...DRY WASHES...AND CAUSE EXISTING STREAMS TO EXCEED THEIR
BANKS...AND LANDSLIDES.

OTHER AREAS IN CENTRAL AND NORTHERN NEVADA WILL NOT BE AS LIKELY
TO RECEIVE WIDESPREAD HEAVY RAINS...BUT ISOLATED SLOW MOVING
STORMS WILL STILL OCCUR OVER FLOOD PRONE AREAS.

MONDAY THROUGH FRIDAY A SLOW DRYING TREND WILL TAKE PLACE.

AS ALWAYS...IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND.
DON'T DROWN. MOST FLOOD DEATHS OCCUR BECAUSE PEOPLE DRIVE RIGHT
INTO THE WATER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE. DO NOT...REPEAT NOT...PUT YOURSELF
IN DANGER TO REPORT TO US.

In the hours before

Special weather statement, Aug 31, 1:47 PM PDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
147 PM PDT SAT AUG 31 2013

NVZ041-312115-
NORTHEASTERN NYE COUNTY NV-
147 PM PDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 215 PM
PDT...

AT 144 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 45 MILES SOUTHEAST OF MANHATTAN...MOVING EAST AT
5 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WARM SPRINGS...
  JUNCTION OF STATE ROUTE 375 AND U.S. 6...
  U.S. HIGHWAY 6 NORTHEAST OF WARM SPRINGS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3844 11618 3833 11608 3813 11612 3818 11645
      3829 11647
TIME...MOT...LOC 2046Z 270DEG 3KT 3825 11632

JRM
Special weather statement, Aug 31, 2:46 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
246 PM PDT SAT AUG 31 2013

NVZ040-312215-
NORTHWESTERN NYE COUNTY NV-
246 PM PDT SAT AUG 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NYE COUNTY UNTIL 315 PM
PDT...

AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF TONOPAH...MOVING NORTH AT 10 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   TONOPAH AIRPORT...
   U.S. HIGHWAY 6 NEAR TONOPAH AIRPORT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3806 11725 3807 11725 3814 11734 3818 11736
      3817 11694 3804 11694 3804 11714 3804 11723
TIME...MOT...LOC 2146Z 169DEG 10KT 3805 11711

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 2:38 AM PDTFlash Flood WatchLKNElko, Eureka, Lander, Nye, White Pine6 days
Aug 31, 9:12 AM PDTFlash Flood WatchLKNNye, White Pine10 hr
Aug 31, 1:47 PM PDTSpecial Weather StatementLKNNye28 min
Aug 31, 1:58 PM PDTSevere Thunderstorm WarningLKNNye32 min
Aug 31, 2:46 PM PDTSpecial Weather StatementLKN29 min
Aug 31, 3:01 PM PDTSpecial Weather StatementLKNEureka44 min
Aug 31, 3:41 PM PDTSpecial Weather StatementLKNEureka49 min
Aug 31, 3:43 PM PDTAreal Flood AdvisoryLKNNye, White Pine5 hr

Nearby

Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.